Optimal radius of a rigid cylindrical inclusion in nonhomogeneous plates with a crack

  • Lazarev Nyurgun P., nyurgun@ngs.ru M. K. Ammosov North-Eastern Federal University, 48 Kulakovsky Street, Yakutsk 677000, Russia
  • Tani Atusi, tani@math.keio.ac.jp Keio University, Department of Mathematics, 3-14-1 Hiyoshi, Yokohama, 223-8522, Japan
  • Sivtsev Petr V., sivkapetr@mail.ru M. K. Ammosov North-Eastern Federal University, 42 Kulakovsky Street, Yakutsk 677000, Russia
Keywords: variational inequality, optimal control problem, nonpenetration, non-linear boundary conditions, crack, rigid inclusion


We consider equilibrium problems for a cracked inhomogeneous plate with a rigid circular inclusion. Deformation of an elastic matrix is described by the Timoshenko model. The plate is assumed to have a through crack that reaches the boundary of the rigid inclusion. The boundary condition on the crack curve is given in the form of inequality and describes the mutual nonpenetration of the crack faces. For a family of corresponding variational problems, we analyze the dependence of their solutions on the radius of the rigid inclusion. We formulate an optimal control problem with a cost functional defined by an arbitrary continuous functional on the solution space, while the radius of the cylindrical inclusion is chosen as the control parameter. Existence of a solution to the optimal control problem and continuous dependence of the solutions with respect to the radius of the rigid inclusion are proved.


Morozov N. F. and Nazarov S. A., “On the stress-strain state in a neighbourhood of a crack setting on a grain,” in: Studies in Elasticity and Plasticity [in Russian], No. 13, pp. 141–148, Leningrad Univ., Leningrad (1980).

Morozov N. F., Mathematical Problems of the Theory of Cracks [in Russian], Nauka, Moscow (1984).

Mishra P. K., Singh P., and Das S., “Study of thermo-elastic cruciform crack with unequal arms in an orthotropic elastic plane,” Z. Angew. Math. Mech., 97, No. 8, 886–894 (2017).

Furtsev A. I., “On contact between a thin obstacle and a plate containing a thin inclusion,” J. Math. Sci., 237, No. 4, 530–545 (2019).

Sendeckyj G. P., “Interaction of cracks with rigid inclusions in longitudinal shear deformation,” Int. J. Fract. Mech., 101, No. 1, 45–52 (1974).

Dal Corso F., Bigoni D., and Gei M., “The stress concentration near a rigid line inclusion in a prestressed, elastic material. Part I. Full-field solution and asymptotics,” J. Mech. Phys., Solids, 56, No. 3, 815–838 (2008).

Rudoy E. M. and Lazarev N. P., “Domain decomposition technique for a model of an elastic body reinforced by a Timoshenko’s beam,” J. Comput. Appl. Math., 334, 18–26 (2018).

Annin B. D., Kovtunenko V. A., and Sadovskii V. M., “Variational and hemivariational inequalities in mechanics of elastoplastic, granular media, and quasibrittle cracks,” Springer Proc. Math. Stat., 121, 49–56 (2015).

Khludnev A. and Popova T., “Semirigid inclusions in elastic bodies: Mechanical interplay and optimal control,” Comput. Math. Appl., 77, No. 1, 253–262 (2019).

Faella L. and Khludnev A., “Junction problem for elastic and rigid inclusions in elastic bodies,” Math. Method. Appl. Sci., 39, No. 12, 3381–3390 (2016).

Shcherbakov V. V., “The Griffith formula and J-integral for elastic bodies with Timoshenko inclusions,” Z. Angew. Math. Mech., 96, No. 11, 1306–1317 (2016).

Shcherbakov V. V., “Shape optimization of rigid inclusions for elastic plates with cracks,” Z. Angew. Math. Phys., 67, No. 71 (2016). https://doi.org/10.1007/s00033-016-0666-7

Khludnev A. M. and Shcherbakov V. V., “Singular path-independent energy integrals for elastic bodies with Euler–Bernoulli inclusions,” Math. Mech. Solids, 22, No. 11, 2180–2195 (2017).

Khludnev A. M., Faella L., and Popova T. S., “Junction problem for rigid and Timoshenko elastic inclusions in elastic bodies,” Math. Mech. Solids, 22, No. 4, 737–750 (2015).

Popova T. and Rogerson G. A., “On the problem of a thin rigid inclusion embedded in a Maxwell material,” Angew. Math. Phys., 67, No. 105 (2016).

Khludnev A. M. and Popova T. S., “Junction problem for Euler-Bernoulli and Timoshenko elastic inclusions in elastic bodies,” Q. Appl. Math., 74, No. 4, 705–718 (2016).

Itou H. and Khludnev A. M., “On delaminated thin Timoshenko inclusions inside elastic bodies,” Math. Methods Appl. Sci., 39, No. 17, 4980–4993 (2016).

Rudoy E. M. and Shcherbakov V. V., “Domain decomposition method for a membrane with a delaminated thin rigid inclusion,” Sib. Electron. Math. Rep. 13, No. 1, 395–410 (2016).

Pyatkina E. V., “Optimal control of the shape of a layer shape in the equilibrium problem of elastic bodies with overlapping domains,” J. Appl. Ind. Math., 10, No. 3, 435–443 (2016).

Khludnev A. M. and Kovtunenko V. A., Analysis of Cracks in Solids, WIT-Press, Southampton; Boston (2000).

Khludnev A. M., Elasticity Problems in Nonsmooth Domains [in Russian], Fizmatlit, Moscow (2010).

Khludnev A. and Tani A., “Overlapping domain problems in the crack theory with possible contact between crack faces,” Q. Appl. Math., 66, No. 3, 423–435 (2008).

Khludnev A. M., Kovtunenko V. A., and Tani A., “On the topological derivative due to kink of a crack with non-penetration. Anti-plane model,” J. Math. Pures Appl., 94, No. 6, 571–596 (2010).

Lazarev N. P., “An iterative penalty method for a nonlinear problem of equilibrium of a Timoshenko-type plate with a crack,” Numer. Anal. Appl., 4, No. 4, 309–318 (2011).

Khludnev A. M. and Shcherbakov V. V., “A note on crack propagation paths inside elastic bodies,” Appl. Math. Lett., 79, No. 1, 80–84 (2018).

Lazarev N. P., Itou H., and Neustroeva N. V., “Fictitious domain method for an equilibrium problem of the Timoshenko-type plate with a crack crossing the external boundary at zero angle,” Jap. J. Ind. Appl. Math., 33, No. 1, 63–80 (2016).

Lazarev N., Popova T., and Semenova G., “Existence of an optimal size of a rigid inclusion for an equilibrium problem of a Timoshenko plate with Signorini-type boundary condition,” J. Inequal. Appl., No. 1, 1–13 (2016).

Rudoi E. M., “Invariant integrals in a planar problem of elasticity theory for bodies with rigid inclusions and cracks,” J. Appl. Ind. Math., 6, No. 3, 371–380 (2012).

Lazarev N. P. and Rudoy E. M., “Optimal size of a rigid thin stiffener reinforcing an elastic plate on the outer edge,” Z. Angew. Math. Mech., 97, No. 9, 1120–1127 (2017).

Neustroeva N. V., “A rigid inclusion in the contact problem for elastic plates,” J. Appl. Ind. Math., 4, No. 4, 526–538 (2010).

Lazarev N. P., Popova T. S., and Rogerson G. A., “Optimal control of the radius of a rigid circular inclusion in inhomogeneous two-dimensional bodies with cracks,” Z. Angew. Math. Phys., 69, No. 53 (2018). https://doi.org/10.1007/s00033-018-0949-2
How to Cite
Lazarev, N., Tani, A. and Sivtsev, P. ( ) “Optimal radius of a rigid cylindrical inclusion in nonhomogeneous plates with a crack”, Mathematical notes of NEFU, 26(1), pp. 46-58. doi: https://doi.org/10.25587/SVFU.2019.101.27246.